MAUDE Adverse Event Report: INARI MEDICAL, INC. INTRI24 INTRODUCER SHEATH; INTRODUCER, CATHETER

INARI MEDICAL, INC. INTRI24 INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 52-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/11/2025
Type of Reportable Event Death
Event or Problem Description
An 85-year-old female arrived at the hospital with shortness of breath and chest pain.The patient had a history of cardiac issues and was listed as "do not resuscitate".The patient was diagnosed with massive pulmonary embolism and a thrombectomy was performed with inari devices.The patient was intubated and on two pressors at the beginning of the thrombectomy.The procedure began without issues and a large amount of clot was removed from the patient's right side through five aspirations with the triever20 (t20).The patient's oxygen (o2) saturation rose, and imaging revealed that the right side was clear.The physician re-positioned to the left and was in process of obtaining wire positioning when a nurse noticed a large volume of blood on the ground.Upon further investigation, the stopcock of the large bore syringe side port was not closed after imaging was performed.It was estimated that there was 500 cc of blood lost from the side port being left open.This was in addition to 300 cc of blood loss from aspirations leading to a total of approximately 800 cc of blood loss.The patient's blood pressure and o2 declined.The physician managed to re-position to the left side while an order of blood was processing.Two further aspirations were performed which cleared some clot.Flowsaver was used to return blood.Fluid and blood were administered to the patient.The physician performed two additional aspirations but was unable to fully clear the left side.At the time the procedure was concluded, and the patient was transferred to the intensive care unit.The patient passed away in the middle of the night.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of severe disease state and user error (blood loss due to failure to close the side port stopcock).Blood loss, bleeding, and death are listed as potential complications/adverse events.Manufacturer reference #: (b)(4).

Brand Name
INTRI24 INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
9494132147
MDR Report Key21579947
Report Number3020347218-2025-00016
Device Sequence Number8757595
Product Code DYB
UDI-Device Identifier00850291007260
UDI-Public00850291007260
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K233646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number52-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDEWIRE; FLOWSAVER; TRIEVER20; TRIEVER24
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death;
Patient Age85 YR
Patient SexFemale